Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 20, 2011, 2:04 PM EDT for 4 counties in Michigan. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 2:04 PM EDT (18:04 UTC)
- Expired
- Aug 20, 2011, 3:03 PM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Gratiot County, MI, Ionia County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 2:45 PM EDT | TSTM WND DMG | 3 Nw St. Johns, MI | EMERGENCY MANAGER REPORTS A COUPLE PINE TREES HAVE BEEN BLOWN DOWN ALONG WITH SOME POWER LINES. BRANCHES ARE DOWN AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS53 KGRR 201804 SVRGRR MIC037-057-067-117-201930- /O.NEW.KGRR.SV.W.0109.110820T1804Z-110820T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 204 PM EDT SAT AUG 20 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN... SOUTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN... NORTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN... SOUTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN... * UNTIL 330 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF STANTON TO IONIA..AND MOVING EAST AT 25 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... ST. JOHNS... HUBBARDSTON... ASHLEY... ELSIE... BUTTERNUT... CARSON CITY... MUIR... LYONS... PALO... PEWAMO... POMPEII... BRIDGEVILLE... BANNISTER... PERRINTON... EUREKA... OVID... FOWLER... MAPLE RAPIDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 4296 8502 4317 8503 4324 8436 4295 8436 TIME...MOT...LOC 1803Z 269DEG 22KT 4316 8505 4299 8505 WIND...HAIL 60MPH <1.00IN $$ OSTUNO
3 follow-up statements
277
WWUS53 KGRR 201836
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
236 PM EDT SAT AUG 20 2011
MIC067-117-201846-
/O.CAN.KGRR.SV.W.0109.000000T0000Z-110820T1930Z/
IONIA MI-MONTCALM MI-
236 PM EDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM AND
NORTHEASTERN IONIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8481 4319 8480 4324 8438 4324 8436
4295 8436
TIME...MOT...LOC 1836Z 269DEG 22KT 4314 8467 4298 8467
$$
MIC037-057-201930-
/O.CON.KGRR.SV.W.0109.000000T0000Z-110820T1930Z/
CLINTON MI-GRATIOT MI-
236 PM EDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRATIOT AND NORTHERN CLINTON COUNTIES UNTIL 330 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HUBBARDSTON TO 7 MILES WEST OF ST. JOHNS...
MOVING EAST AT 25 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... ASHLEY... ELSIE...
POMPEII... BRIDGEVILLE... BANNISTER...
PERRINTON... EUREKA... OVID...
FOWLER... MAPLE RAPIDS... MIDDLETON...
SHEPARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8481 4319 8480 4324 8438 4324 8436
4295 8436
TIME...MOT...LOC 1836Z 269DEG 22KT 4314 8467 4298 8467
WIND...HAIL 60MPH <1.00IN
$$
LAURENS636
WWUS53 KGRR 201851
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT SAT AUG 20 2011
MIC037-057-201930-
/O.CON.KGRR.SV.W.0109.000000T0000Z-110820T1930Z/
CLINTON MI-GRATIOT MI-
251 PM EDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRATIOT AND NORTHEASTERN CLINTON COUNTIES UNTIL 330 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF ASHLEY TO ST. JOHNS...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... ASHLEY... ELSIE...
POMPEII... BRIDGEVILLE... BANNISTER...
EUREKA... OVID... SHEPARDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8465 4320 8461 4324 8438 4324 8436
4295 8436
TIME...MOT...LOC 1851Z 269DEG 22KT 4314 8454 4298 8454
WIND...HAIL 60MPH <1.00IN
$$
LAURENS274
WWUS53 KGRR 201903
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EDT SAT AUG 20 2011
MIC037-057-201913-
/O.CAN.KGRR.SV.W.0109.000000T0000Z-110820T1930Z/
CLINTON MI-GRATIOT MI-
303 PM EDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRATIOT AND
NORTHEASTERN CLINTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8465 4320 8461 4324 8438 4324 8436
4295 8436
TIME...MOT...LOC 1903Z 269DEG 22KT 4314 8444 4298 8444
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:25 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 20, 1:25 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 125 PM EDT SAT AUG 20 2011 LATEST UPDATE...AVIATION AND LONG TERM... .SYNOPSIS...(400 AM EDT SAT AUG 20 2011) A COLD FRONT MOVING OVER FAR NORTHERN LOWER WILL MOVE SOUTH ACROSS THE LOWER PENINSULA TODAY. SHOWERS AND STORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON AHEAD OF THE FRONT. PRECIPITATION WILL DIMINISH TONIGHT AS THE FRONT MOVES SOUTH OF THE AREA. HIGHS IN THE MID 70S SUNDAY/MONDAY WILL SLOWLY INCREASE TO THE LOWER 80S BY TUESDAY AS HIGH PRESSURE BEHIND THE FRONT MOVES EAST. && .SHORT TERM...(400 AM EDT SAT AUG 20 2011) (TODAY THROUGH MONDAY) FORECAST CONCERNS DEAL WITH STORMS ALONG/AHEAD OF THE FRONT TODAY. SFC ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR GAYLORD SOUTHWEST TO NEAR GREEN BAY. SOME WEAK STORMS HAVE DEVELOPED NEAR THE FRONTAL BOUNDARY OVER FAR NRN LWR DURING THE PAST HOUR OR SO AND ARE MOVING EAST. MESO ANALYSIS 2-3K J/KG MUCAPE WEST OF US-131 SOUTH OF I-96. EFFECTIVE SHEAR VALUES HAVE DECREASED FROM 35KTS TO 25 AND ARE PROGD TO REMAIN NEAR 30KTS TODAY. AS WE HEAT UP TODAY... INSTABILITY WILL GO UP. PWATS INCREASE TO NEAR 1.75 INCHES TOO. SO WE HAVE MOISTURE...INSTABILITY...AND LIFT FRONT THE COLD FRONT... ALL THE INGREDIENTS WE NEED FOR CONVECTIVE DEVELOPMENT. THE FIRST PART OF THE MORNING SHOULD BE QUIET. HOWEVER BY LATE MORNING INTO THE AFTERNOON WE/LL SEE STORMS DEVELOP. CAN/T RULE OUT A STRONG STORM THIS AFTERNOON BUT MOST WILL BE NON SEVERE. PCPN WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES SOUTH. MOST OF SUNDAY WILL BE DRY. HOWEVER...A DEEP UPPER TROUGH WILL MOVE OVER THE MIDWEST. PRETTY GOOD DPVA WITH THIS SYSTEM. THAT MAY BE ENOUGH TO PRODUCE A SHOWER. HOWEVER...RH PROGS SHOW A FAIRLY DRY TROP SO WE DON/T EXPECT MUCH AS THE TROUGH MOVES THROUGH. COOLER TEMPS WILL FOLLOW THOUGH AS H8 TEMPS FALL TO AROUND 10C SUNDAY AFTERNOON. THAT WILL RESULT IN HIGHS IN THE MID 70S. DRY WX CONTINUES SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE MOVES IN BEHIND THE UPPER TROUGH. && .LONG TERM...(125 PM EDT SAT AUG 20 2011) (TUESDAY THROUGH SATURDAY) TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL THROUGH MOST OF THE LONG RANGE FCST PERIOD. A COLD FRONT WILL BRING A CHC OF RAIN AND TSTORMS TUESDAY NIGHT AND WEDNESDAY. CONVECTIVE POTENTIAL TUESDAY NIGHT WILL BE AIDED BY FORCING FROM A 30-35 KT LLJ. HIGH PRESSURE WILL BUILD IN BEHIND THAT FRONT AND BRING FAIR WX WITH SEASONABLY MILD TEMPS THURSDAY THROUGH SATURDAY. && .AVIATION...(125 PM EDT SAT AUG 20 2011) THUNDERSTORMS WILL IMPACT MOST OF THE TERMINALS (WITH THE EXCEPTION OF KMKG) THIS AFTN AND EARLY EVENING. STRONGEST STORMS MAY CONTAIN HAIL AND STRONG WIND GUSTS IN ADDITION TO HEAVY DOWNPOURS. THE STRONGER STORMS MAY ALSO CAUSE CONDITIONS TO DETERIORATE BRIEFLY INTO THE IFR TO LIFR FLIGHT CATEGORY. THUNDERSTORMS WILL END BY MID EVENING WITH VFR CONDITIONS ANTICIPATED LATE TONIGHT THROUGH 18Z SUN. && .MARINE...(400 AM EDT SAT AUG 20 2011) WINDS WILL VEER TO THE NW THIS AFTERNOON AFTER FROPA. PRESSURE RISES BEHIND THE FRONT ARE NOT GREAT AND THUS THE WINDS BEHIND THE FRONT ARE NOT EXPECTED TO BE ALL THAT HIGH EITHER. AS A RESULT...WAVES WILL LIKE REMAIN AOB 3 FT TODAY-SUNDAY. && .HYDROLOGY...(400 AM EDT SAT AUG 20 2011) PWATS INCREASE TO AROUND 1.75 INCHES LATER TODAY NEAR THE FRONTAL BOUNDARY. THAT INCREASES THE POTENTIAL FOR HEAVIER RAIN IN ANY OF THE STORMS THAT DEVELOP. CAN/T RULE OUT LOCALIZED FLOODING IN A STORM...BUT WIDESPREAD FLOODING IS NOT EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: LAURENS AVIATION: LAURENS MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Aug 20, 2:00 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT SAT AUG 20 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 200 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT DROPS THROUGH THE REGION. LARGE HAIL AND DAMAGING WIND GUSTS COULD ACCOMPANY THE STRONGER STORMS IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE MAIN STORM MOTION WILL BE EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE TUESDAY NIGHT TO WEDNESDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. LMZ844>849-210945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 200 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WILL LINGER THIS AFTERNOON AS A COLD FRONT DROPS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASED RISK FOR RIP CURRENTS WILL EXIST NORTH OF PENTWATER ON SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE TUESDAY NIGHT TO WEDNESDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAURENS
In the hours before
Local storm report, Aug 20, 1:36 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 1 E HOLLAND 42.78N 86.09W
08/20/2011 M0.57 INCH OTTAWA MI TRAINED SPOTTER
1 HOUR RAINFALL ENDING AT 130 PM. WIND GUST TO 32 MPH.
&&
MKALEMBKLocal storm report, Aug 20, 1:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
143 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 3 WSW CANNONSBURG 43.04N 85.52W
08/20/2011 E45 MPH KENT MI NWS EMPLOYEE
&&
MKALEMBKLocal storm report, Aug 20, 1:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST SOUTH HAVEN 42.40N 86.28W
08/20/2011 M49 MPH VAN BUREN MI BROADCAST MEDIA
MEASURED AT SOUTH HAVEN GLERL.
&&
MKALEMBKLocal storm report, Aug 20, 2:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HEAVY RAIN 2 S HOLLAND 42.75N 86.11W
08/20/2011 M0.42 INCH ALLEGAN MI ASOS
1 HOUR RAINFALL ENDING AT 153 PM.
&&
MKALEMBKLocal storm report, Aug 20, 2:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG GRAND RAPIDS 42.96N 85.67W
08/20/2011 KENT MI BROADCAST MEDIA
WIRES DOWN IN BURTON HEIGHTS DUE TO WIND.
&&
MKALEMBKLocal storm report, Aug 20, 2:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
204 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG GRAND RAPIDS 42.96N 85.67W
08/20/2011 KENT MI BROADCAST MEDIA
TREE DOWN ON POWER AND CABLE LINES ON SWEET STREET NE.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:27 AM EDT | Special Weather Statement | GRR | Newaygo | 63 min |
| Aug 20, 10:05 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 55 min |
| Aug 20, 12:27 PM EDT | Special Weather Statement | GRR | Mecosta | 63 min |
| Aug 20, 12:58 PM EDT | Special Weather Statement | GRR | Kent | 62 min |
| Aug 20, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 39 min |
| Aug 20, 1:09 PM EDT | Special Marine Warning | GRR | 36 min | |
| Aug 20, 1:21 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 39 min |
| Aug 20, 1:42 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 48 min |
| Aug 20, 2:10 PM EDT | Special Weather Statement | GRR | Clinton, Eaton, Ingham | 65 min |
| Aug 20, 2:16 PM EDT | Special Weather Statement | GRR | Gratiot | 59 min |
| Aug 20, 2:45 PM EDT | Special Weather Statement | GRR | Calhoun | 60 min |
| Aug 20, 3:32 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.